Alert archive / Vermont / Wind Advisories in 2013
Wind Advisory 6, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 19, 2013, 9:37 AM EDT for 5 counties in Vermont; 4 counties in New York. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 9:37 AM EDT (13:37 UTC)
- Expired
- Apr 19, 2013, 10:29 PM EDT
- In force
- 13 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464 WWUS71 KBTV 191337 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 937 AM EDT FRI APR 19 2013 NYZ026>031-034-035-087-VTZ001-002-005-009-011-200300- /O.NEW.KBTV.WI.Y.0006.130419T1337Z-130420T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- WESTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 937 AM EDT FRI APR 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS...AS WELL AS THE ENTIRE CHAMPLAIN VALLEY INCLUDING WESTERN RUTLAND COUNTY. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHWESTERLY WINDS. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TODAY THROUGH THIS EVENING. * IMPACTS...SCATTERED LIMB AND TREE DAMAGE ALONG WITH ISOLATED TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN BRING DOWN LIMBS AND A FEW TREES...AND LEAD TO SCATTERED POWER OUTAGES. DRIVING MAY BECOME DIFFICULT FOR THOSE OPERATING HIGH PROFILE VEHICLES ON EAST-WEST ROUTES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
1 follow-up statement
025 WWUS71 KBTV 200229 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1029 PM EDT FRI APR 19 2013 NYZ026>031-034-035-087-VTZ001-002-005-009-011-200330- /O.CAN.KBTV.WI.Y.0006.000000T0000Z-130420T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- WESTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 1029 PM EDT FRI APR 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY INCLUDING WESTERN RUTLAND COUNTY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS...AND WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. $$ HANSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 19, 7:45 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 19, 7:45 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 745 AM EDT FRI APR 19 2013 .SYNOPSIS... A COLD FRONT WILL MOVE EAST FROM THE GREAT LAKES TODAY AND WILL MOVE ACROSS THE NORTH COUNTRY TONIGHT...BRINGING GUSTY SOUTHERLY WINDS AND RAIN SHOWERS AND POSSIBLE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. MUCH COOLER WEATHER WILL BE OVER THE REGION ON SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT AND WILL REMAIN OVER THE NORTH COUNTRY THROUGH MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 745 AM EDT FRIDAY...HAVE UPDATED THE FORECAST TO GO WITH MOSTLY CLOUDY SKIES FOR TODAY. ALSO...HAVE LOWERED POPS FROM THE CHAMPLAIN VALLEY EASTWARD ACROSS VERMONT...AND WILL HOLD OFF RAIN SHOWERS ACROSS MOST OF VERMONT UNTIL TONIGHT. THE BEST CHANCE FOR RAIN SHOWERS FOR TODAY AND MAINLY THIS AFTERNOON WILL BE ACROSS THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS IN NORTHERN NEW YORK. PREVIOUS DISCUSSION FROM 458 AM EDT FRIDAY...SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE REGION TODAY...WITH SOUTHERLY SURFACE WIND GUSTS UP TO 45 MPH POSSIBLE THIS AFTERNOON. THIS IS JUST BELOW WIND ADVISORY CRITERIA. EXPECTING A MAINLY DRY DAY TODAY WITH SOME PARTLY SUNNY SKIES...AND TEMPERATURES CLIMBING INTO THE LOWER 70S. THE BEST CHANCE FOR RAIN SHOWERS WILL BE LATE THIS AFTERNOON ACROSS THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS IN NORTHERN NEW YORK ...ALONG WITH A SLIGHT CHANCE FOR SOME THUNDERSTORMS. THE SHOWER ACTIVITY WILL BE MAINLY BEHIND THE COLD FRONT. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... AS OF 458 AM EDT FRIDAY...THE COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. HAVE GONE WITH LIKELY TO CATEGORICAL POPS FOR RAIN SHOWERS TONIGHT. MUCH COOLER TEMPERATURES WILL BE OVER THE REGION ON SATURDAY WITH HIGHS FROM THE UPPER 40S TO LOWER 50S. THERE WILL BE A SLIGHT CHANCE FOR SOME RAIN SHOWERS OVER THE HIGHER ELEVATIONS OF THE ADIRONDACKS AND GREEN MOUNTAINS ON SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT AND SUNDAY...WITH LOWS SATURDAY NIGHT IN THE TEENS AND 20S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 512 AM EDT FRIDAY...SFC RIDGE NEARBY ON SUNDAY NIGHT INTO MONDAY AND ASSOCIATED DEEP DRY LAYER WL RESULT IN MAINLY CLR SKIES. PROGGED 85H TEMPS BTWN -2C AND -4C SUPPORT HIGHS IN THE M40S NEK/MTNS TO M50S CPV/SLV. STILL PLENTY OF UNCERTAINTY FOR TUESDAY AND BEYOND WITH REGARDS TO POTENTIAL COASTAL SYSTEM ON TUESDAY AND ANOTHER GREAT LAKES CUTTER ON THURS. LATEST 00Z ECMWF SHOWS SFC LOW PRES DEVELOPING ACRS SNE ON TUES...AS 5H S/W ENERGY TRACKS ACRS OUR FA. ECWMF SHOWS BEST 850 TO 500MB RH JUST TOO OUR EAST...ALONG WITH NO CLOSED 5H/7H CIRCULATION...THEREFORE FEEL IMPACT TO OUR CWA WL BE LIMITED. WL CONT TO MENTION LOW CHC POPS. TEMPS WL BE COOL WITH PROGGED 85H TEMPS NEAR 0C...AND LIMITED MIXING FROM CLOUDS...THINKING MAINLY 40S EASTERN/CENTRAL VT/MTNS AND L/M 50S ELSEWHERE. BOTH GFS/ECMWF CONTS TO SUPPORT AN ACTIVE PATTERN WITH ANOTHER SYSTEM IMPACTING OUR FA LATE WEDS INTO THURS. STILL SOME UNCERTAINTY WITH REGARDS TO TIMING OF MOISTURE/QPF AND EXACT STORM TRACK. LATEST TRENDS SHOW SFC LOW PRES TRACKING TO OUR WEST...WITH GUSTY SOUTHERLY WINDS DEVELOPING ON WEDS AFTN INTO THURS...VERY SIMILAR TO THE SYSTEM TODAY. GIVEN EXPECTED TRACK TO OUR WEST...ANTICIPATE OUR CWA WL BE IN THE WARM SECTOR WITH MUCH ABOVE NORMAL TEMPS POSSIBLE WEDS INTO THURSDAY...ALONG WITH A BRIEF 3 TO 6 HR WINDOW OF SHOWERS. WL TREND TWD ABOVE NORMAL TEMPS AND MENTION CHC POPS ATTM. AS THE EVENT BECMG CLOSER...WL FINE TUNE TEMPS/POP TIMING...ALONG WITH QPF AMOUNTS. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... THROUGH 12Z SATURDAY...GUSTY SOUTHERLY WINDS WL CONT TODAY AT ALL TAF SITES...ALONG WITH A 3 TO 5 HR WINDOW OF SHOWERS AND POTENTIAL MVFR CONDITIONS. CRNT SFC ANALYSIS SHOWS A TIGHT PRES GRADIENT CONTS BTWN SFC LOW PRES OVER THE NORTHERN GREAT LAKES AND HIGH PRES ACRS THE NORTH ATLANTIC. THIS WL CREATE SFC WIND GUSTS BTWN 30 AND 35 KNTS TODAY...ALONG WITH AREAS OF MODERATE LLVL TURBULENCE. GIVEN THE LACK OF MIXING AT MPV/RUT HAVE MENTION LLVL WS THRU 15Z. OTHERWISE...BAND OF RAIN SHOWERS WL IMPACT MSS BTWN 20-24Z TODAY...AND INTO THE CPV BY 00Z...AND EAST AND SOUTH OF MPV/RUT BY 06Z TONIGHT. EXPECT A 3 TO 5 HR WINDOW OF MODERATE RAIN WITH MVFR CIGS/VIS LIKELY. A WIND SHIFT TO THE WEST/SOUTHWEST IS ANTICIPATED BY 06Z BEHIND SFC COLD FRNT. COOLER AND BREEZY CONDITIONS WL CONT AFT 06Z...WITH MAINLY VFR CONDITIONS. OUTLOOK 12Z SATURDAY THROUGH TUESDAY...GUSTY WINDS WL SLOWLY DECREASE ON SATURDAY...WITH SFC HIGH PRES BUILDING INTO OUR TAF SITES. VFR CONDITIONS WL PREVAIL THRU MONDAY...WITH SOME INCREASE IN CLOUDS AND CHCS OF PREICP BY MONDAY NIGHT INTO TUESDAY...ESPECIALLY MPV/RUT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...WGH LONG TERM...TABER AVIATION...TABER
Hazardous weather outlook, Apr 19, 4:24 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 424 AM EDT FRI APR 19 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-200830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 424 AM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS WILL GUST UP TO 45 MPH THIS AFTERNOON. THESE WIND GUSTS MAY BRING DOWN SOME SMALL TREE BRANCHES OR LIMBS...AND MAY CAUSE SOME ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WGH
In the hours before
Local storm report, Apr 19, 6:42 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 AM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND DMG SHELBURNE 44.38N 73.23W
04/19/2013 CHITTENDEN VT BROADCAST MEDIA
4 FOOT DIAMETER TREE UPROOTED
&&
EVENT NUMBER BTV1300021
TABERLocal storm report, Apr 19, 8:21 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
821 AM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND DMG 1 N MALLETTS BAY 44.57N 73.23W
04/19/2013 CHITTENDEN VT NWS EMPLOYEE
TREE DOWN
&&
EVENT NUMBER BTV1300022
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:01 PM EDT | Special Weather Statement | BTV | Clinton, Franklin | 59 min |
Nearby
Wind Advisories in Vermont, 2013Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.